November 2018, 38(11): 5379-5387. doi: 10.3934/dcds.2018237

Topological obstructions to dominated splitting for ergodic translations on the higher dimensional torus

1. 

Departamento de Matemática and CMAFCIO, Faculdade de Ciências, Universidade de Lisboa, Campo Grande, Edifício C6, Piso 2, 1749-016 Lisboa, Portugal

2. 

Departamento de Matemática, Pontifícia Universidade Católica do Rio de Janeiro (PUC-Rio), Rua Marquês de São Vicente 225, Rio de Janeiro, RJ, 22430-060, Brazil

Received  April 2017 Revised  October 2017 Published  August 2018

Fund Project: The first author was supported by Fundação para a Ciência e a Tecnologia, under the project: UID/MAT/04561/2013. The second author was supported by the Norwegian Research Council project no. 213638, "Discrete Models in Mathematical Analysis"

Consider the space of analytic, quasi-periodic cocycles on the higher dimensional torus. We provide examples of cocycles with nontrivial Lyapunov spectrum, whose homotopy classes do not contain any cocycles satisfying the dominated splitting property. This shows that the main result in the recent work "Complex one-frequency cocycles" by A. Avila, S. Jitomirskaya and C. Sadel does not hold in the higher dimensional torus setting.

Citation: Pedro Duarte, Silvius Klein. Topological obstructions to dominated splitting for ergodic translations on the higher dimensional torus. Discrete & Continuous Dynamical Systems - A, 2018, 38 (11) : 5379-5387. doi: 10.3934/dcds.2018237
References:
[1]

A. Avila, Density of positive Lyapunov exponents for $\text {SL}(2, \mathbb R)$-cocycles, J. Am. Math. Soc., 24 (2011), 999-1014. doi: 10.1090/S0894-0347-2011-00702-9.

[2]

A. AvilaS. Jitomirskaya and C. Sadel, Complex one-frequency cocycles, J. Eur. Math. Soc. (JEMS), 16 (2014), 1915-1935. doi: 10.4171/JEMS/479.

[3]

J. Bochi, Genericity of zero Lyapunov exponents, Ergodic Theory Dynam. Systems, 22 (2002), 1667-1696. doi: 10.1017/S0143385702001165.

[4]

——, Cocycles of isometries and denseness of domination, Q. J. Math., 66 (2015), 773-798. doi: 10.1093/qmath/hav020.

[5]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps, Ann. of Math.(2), 161 (2005), 1423-1485. doi: 10.4007/annals.2005.161.1423.

[6]

P. Duarte and S. Klein, Continuity, positivity and simplicity of the Lyapunov exponents for quasi-periodic cocycles, to appear in J. Eur. Math. Soc. (JEMS), https://arXiv.org/abs/1603.06851

[7]

P. Duarte and S. Klein, Lyapunov Exponents of Linear Cocycles; Continuity Via Large Deviations, Atlantis Studies in Dynamical Systems, vol. 3, Atlantis Press, 2016. doi: 10.2991/978-94-6239-124-6.

[8]

P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley Classics Library. John Wiley & Sons, Inc., New York, 1994. doi: 10.1002/9781118032527.

[9]

A. Hatcher, Algebraic Topology, Cambridge University Press, Cambridge, 2002.

[10]

L. I. Nicolaescu, An Invitation to Morse Theory, Universitext (Berlin. Print), Springer, 2007.

[11]

M. Viana, Lectures on Lyapunov Exponents, Cambridge Studies in Advanced Mathematics, Cambridge University Press, 2014. doi: 10.1017/CBO9781139976602.

show all references

References:
[1]

A. Avila, Density of positive Lyapunov exponents for $\text {SL}(2, \mathbb R)$-cocycles, J. Am. Math. Soc., 24 (2011), 999-1014. doi: 10.1090/S0894-0347-2011-00702-9.

[2]

A. AvilaS. Jitomirskaya and C. Sadel, Complex one-frequency cocycles, J. Eur. Math. Soc. (JEMS), 16 (2014), 1915-1935. doi: 10.4171/JEMS/479.

[3]

J. Bochi, Genericity of zero Lyapunov exponents, Ergodic Theory Dynam. Systems, 22 (2002), 1667-1696. doi: 10.1017/S0143385702001165.

[4]

——, Cocycles of isometries and denseness of domination, Q. J. Math., 66 (2015), 773-798. doi: 10.1093/qmath/hav020.

[5]

J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps, Ann. of Math.(2), 161 (2005), 1423-1485. doi: 10.4007/annals.2005.161.1423.

[6]

P. Duarte and S. Klein, Continuity, positivity and simplicity of the Lyapunov exponents for quasi-periodic cocycles, to appear in J. Eur. Math. Soc. (JEMS), https://arXiv.org/abs/1603.06851

[7]

P. Duarte and S. Klein, Lyapunov Exponents of Linear Cocycles; Continuity Via Large Deviations, Atlantis Studies in Dynamical Systems, vol. 3, Atlantis Press, 2016. doi: 10.2991/978-94-6239-124-6.

[8]

P. Griffiths and J. Harris, Principles of Algebraic Geometry, Wiley Classics Library. John Wiley & Sons, Inc., New York, 1994. doi: 10.1002/9781118032527.

[9]

A. Hatcher, Algebraic Topology, Cambridge University Press, Cambridge, 2002.

[10]

L. I. Nicolaescu, An Invitation to Morse Theory, Universitext (Berlin. Print), Springer, 2007.

[11]

M. Viana, Lectures on Lyapunov Exponents, Cambridge Studies in Advanced Mathematics, Cambridge University Press, 2014. doi: 10.1017/CBO9781139976602.

[1]

Dante Carrasco-Olivera, Bernardo San Martín. Robust attractors without dominated splitting on manifolds with boundary. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4555-4563. doi: 10.3934/dcds.2014.34.4555

[2]

Eleonora Catsigeras, Xueting Tian. Dominated splitting, partial hyperbolicity and positive entropy. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 4739-4759. doi: 10.3934/dcds.2016006

[3]

Wenxiang Sun, Xueting Tian. Dominated splitting and Pesin's entropy formula. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1421-1434. doi: 10.3934/dcds.2012.32.1421

[4]

Danijela Damjanović, James Tanis. Cocycle rigidity and splitting for some discrete parabolic actions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (12) : 5211-5227. doi: 10.3934/dcds.2014.34.5211

[5]

Matthias Rumberger. Lyapunov exponents on the orbit space. Discrete & Continuous Dynamical Systems - A, 2001, 7 (1) : 91-113. doi: 10.3934/dcds.2001.7.91

[6]

Edson de Faria, Pablo Guarino. Real bounds and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2016, 36 (4) : 1957-1982. doi: 10.3934/dcds.2016.36.1957

[7]

Andy Hammerlindl. Integrability and Lyapunov exponents. Journal of Modern Dynamics, 2011, 5 (1) : 107-122. doi: 10.3934/jmd.2011.5.107

[8]

Sebastian J. Schreiber. Expansion rates and Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 433-438. doi: 10.3934/dcds.1997.3.433

[9]

Xinsheng Wang, Lin Wang, Yujun Zhu. Formula of entropy along unstable foliations for $C^1$ diffeomorphisms with dominated splitting. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2125-2140. doi: 10.3934/dcds.2018087

[10]

Chao Liang, Wenxiang Sun, Jiagang Yang. Some results on perturbations of Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4287-4305. doi: 10.3934/dcds.2012.32.4287

[11]

Nguyen Dinh Cong, Thai Son Doan, Stefan Siegmund. On Lyapunov exponents of difference equations with random delay. Discrete & Continuous Dynamical Systems - B, 2015, 20 (3) : 861-874. doi: 10.3934/dcdsb.2015.20.861

[12]

Lucas Backes, Aaron Brown, Clark Butler. Continuity of Lyapunov exponents for cocycles with invariant holonomies. Journal of Modern Dynamics, 2018, 12: 223-260. doi: 10.3934/jmd.2018009

[13]

Wilhelm Schlag. Regularity and convergence rates for the Lyapunov exponents of linear cocycles. Journal of Modern Dynamics, 2013, 7 (4) : 619-637. doi: 10.3934/jmd.2013.7.619

[14]

Jianyu Chen. On essential coexistence of zero and nonzero Lyapunov exponents. Discrete & Continuous Dynamical Systems - A, 2012, 32 (12) : 4149-4170. doi: 10.3934/dcds.2012.32.4149

[15]

Paul L. Salceanu, H. L. Smith. Lyapunov exponents and persistence in discrete dynamical systems. Discrete & Continuous Dynamical Systems - B, 2009, 12 (1) : 187-203. doi: 10.3934/dcdsb.2009.12.187

[16]

Andrey Gogolev, Ali Tahzibi. Center Lyapunov exponents in partially hyperbolic dynamics. Journal of Modern Dynamics, 2014, 8 (3&4) : 549-576. doi: 10.3934/jmd.2014.8.549

[17]

Luis Barreira, César Silva. Lyapunov exponents for continuous transformations and dimension theory. Discrete & Continuous Dynamical Systems - A, 2005, 13 (2) : 469-490. doi: 10.3934/dcds.2005.13.469

[18]

Fei Yu, Kang Zuo. Weierstrass filtration on Teichmüller curves and Lyapunov exponents. Journal of Modern Dynamics, 2013, 7 (2) : 209-237. doi: 10.3934/jmd.2013.7.209

[19]

Chunyang Zhang, Shugong Zhang, Qinghuai Liu. Homotopy method for a class of multiobjective optimization problems with equilibrium constraints. Journal of Industrial & Management Optimization, 2017, 13 (1) : 81-92. doi: 10.3934/jimo.2016005

[20]

Rafael Ortega. Trivial dynamics for a class of analytic homeomorphisms of the plane. Discrete & Continuous Dynamical Systems - B, 2008, 10 (2&3, September) : 651-659. doi: 10.3934/dcdsb.2008.10.651

2017 Impact Factor: 1.179

Metrics

  • PDF downloads (52)
  • HTML views (51)
  • Cited by (0)

Other articles
by authors

[Back to Top]